MAUDE Adverse Event Report: NUVASIVE, INCORPORATED NUVASIVE HELIX MINI ACP SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

NUVASIVE, INCORPORATED NUVASIVE HELIX MINI ACP SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 7740126
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product has been returned for evaluation, radiographs provided to confirm the alleged event.It is unknown if patient followed post-operative restrictions.Labeling review: ".Potential adverse events and complications: potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s), loss of fixation." ".Warnings, cautions and precautions: if healing is delayed, or does not occur, the implant may eventually loosen." ".Patient education:the patient should be instructed to limit postoperative activity, as this will reduce the risk of bent, broken or loose implant components.The patient must be made aware that implant components may bend, break or loosen." ".Post-operative warnings: damage to the weight-bearing structures can give rise to loosening of the components, dislocation and migration well as to other complications.".
 
Event or Problem Description
On (b)(6) 2020 a patient underwent a spinal procedure from the c5-c7 levels.During a routine post-op follow up it was discovered via xray that multiple screws had pulled out through the implanted plate at the c5 and c6 levels.As per reporter pre the discovery the patient was asymptomatic.Patient underwent a revision procedure to remove hardware and no additional construct was implanted.

Brand Name
NUVASIVE HELIX MINI ACP SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
NUVASIVE, INCORPORATED
7475 lusk blvd
san diego CA 92121
MDR Report Key9936598
Report Number2031966-2020-00076
Device Sequence Number2497576
Product Code KWQ
UDI-Device Identifier00887517095770
UDI-Public887517095770
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K073275
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7740126
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2020
Initial Report FDA Received Date04/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1